MAUDE Adverse Event Report: ZIMMER SURGICAL SA 1/4IN HYBRID CHUCK DRILL W KEY; DRILLING POWER TOOL ATTACHMENT

ZIMMER SURGICAL SA 1/4IN HYBRID CHUCK DRILL W KEY; DRILLING POWER TOOL ATTACHMENT
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that when the hybrid chuck attachment was operated in reverse, the chuck released the drill.The drill was removed from the patients bone using a hand wrench, and without medical consequences to the patient.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
Dhr review was performed.Device was 28 months old and is not out of box failure.The device was not returned for complaint investigation.Photos were provided; however, they did not confirm the reported event.The device could not be physically inspected in an effort to confirm the defect.Additional clarification confirmed the allen key was not used.A definitive root cause cannot be determined.Device is used for treatment.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
1/4IN HYBRID CHUCK DRILL W KEY
Common Device Name
DRILLING POWER TOOL ATTACHMENT
Manufacturer (Section D)
ZIMMER SURGICAL SA
3, ch. du pre fleuri
1228 plan-les-ouates
geneva CH-12 28
SZ  CH-1228
Manufacturer (Section G)
ZIMMER SURGICAL SA
3, ch. du pre fleuri
1228 plan-les-ouates
geneva CH-12 28
SZ   CH-1228
Manufacturer Contact
christina arnt
56 e. bell drive
warsaw, IN 46582
5745273773
MDR Report Key18264618
Report Number0008031000-2023-00054
Device Sequence Number7672416
Product Code GEY
UDI-Device Identifier00889024521179
UDI-Public(01)00889024521179(11)210714(10)5014956
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number89-8522-150-90
Device Lot Number5014956
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2023
Supplement Date Received by Manufacturer02/27/2024
Initial Report FDA Received Date12/05/2023
Supplement Report FDA Received Date02/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/14/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale